Why am i still bleeding after two weeks straight?
I had my iud (paraguard) taken out in june because it kept hurting me and making me bleed everytime it got touched. I started sprintec birth control the 26th of june and took them for two weeks. Than i kept forgetting to take them. My period the month of june started on the 23rd. It was normal length (5 days). Than i started my period for july on the 10th. Im still bleeding heavily now on the 24th. I started back taking the blue sprintec pills 3 days ago. But the blood is still not letting up any. Can you please help me? Is this something serious?
This excessive bleeding is obviously abnormal and not good for the health. A condition which menstrual bleeding lasts more than 7 days is called menorrhagia. Did you take any medications during menstruation, such as blood thinners (i.e., aspirin)? Otherwise, there are numerous causes of heavy bleeding that can be a serious medical condition. To name a few, menorrhagia may be a symptom of a blood clotting disorder, uterine fibroids or polyps, endometriosis, thyroid and pituitary disorders, pelvic inflammatory disease or polycystic ovary syndrome. However, if this is the first time this problem has occurred and is not going to be part of a regular pattern, then I do not think there is anything serious to worry about. I think this excessive bleeding problem of yours is likely due to a temporary hormone imbalance caused by the birth control contraceptions. The most common side effects of ParaGard are heavier, longer periods and spotting between periods. You may also have a breakthrough bleeding, especially during the first 3 months that you are on the pills. Of course, it is good idea to see a doctor to treat this prolonged bleeding. It is not possible to determine the exact cause of your menorrhagia online. I would recommend that you visit a primary care doctor or OBGYN to get this excessive bleeding under control to prevent you from developing anemia. The doctor can physically examine you and order diagnostic tests if warranted to arrive a correct diagnosis. Hope this helps. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.